Actos User Reviews

Actos - User Reviews

Actos User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Actos sorted by most helpful. Patient Discussions FAQs


Comment from: 45-54 on Treatment for 1-2 years (Patient) Published: February 12

I'm on Actos 15mg 3 times a day along with 850mg of Metformin. I'm a marathon runner so I'm quite active. However, Actos surely made me gain weight and my thighs just gotten bigger and for awhile I didn't know why. I run about 25-30 miles per week and when the training got intensed, I run 20-22 miles just on Saturdays. My hands and feet get swolen and I had problems breathing. Gonna take myself off Actos for now. I'm training for another marathon in June and cannot risk being heavy with breathing problems.

Comment from: pjohn10007@aol.com, 45-54 Female on Treatment for 1-2 years (Patient) Published: January 23

I gained 20 lbs after taking Actos. I found myself tired all the time and could not keep my excerize level up anymore. I stopped taking ACTOS and started taking Januvia and I saw an immediate change and I am now running 4 miles /day aain and losing weight. I feel great again.

Related Reading: Januvia

Comment from: Iamreal, 35-44 Female on Treatment for 6 months - 1 year (Patient) Published: October 13

My doctor has me using Actos, we have my blood sugar down to very acceptable levels and I feel much better with actos and glyburide. There has not been any side effects unlike the Metaformin. I don't run to the bathroom anymore and don't feel like my heart is racing anymore, as i did with Metaformin (it was a reation). I also take glyburide with this and this combonation is working for me. Note, I don't drink and or smoke. I try to get as much exercise as possible by walking and by bicycle. Hope this helps someone.

Comment from: timyourrealtor, 65-74 Female on Treatment for 6 months - 1 year (Patient) Published: February 22

After increasing dosage it seemed to be fine but then steady and rapid weight gain and severe edema in feet and ankles. 25 lbs. 5 months. Stopped use, can't risk heart trouble.

Comment from: fogtender, 45-54 Female on Treatment for 5-10 years (Patient) Published: November 16

Had been taking Actos for about seven years. Legs swelled up, figured it was just from the Diabetes. Then started to have missing heartbeats, after a sonogram of the heart, was told it was from congestive heart failure...a Aorta was enlarged. About three months ago, a PA told me that was bad stuff and to quite taking it. Had a sonogram of the heart valves again this last week and that "Enlarged", ppear to have become "Normal", heartbeat is now also steady and not erratic since quitting the drug. Would not recommend taking this drug in any form...

Comment from: 55-64 on Treatment for 2-5 years (Patient) Published: October 16

Overall this med has worked for me however; I have gained over 50 lbs in a two year period. My doctor has now prescribed byetta, which I now have been on it for 3 months.

Related Reading: byetta

Comment from: dianne901, 45-54 on Treatment for 1-2 years (Patient) Published: July 26

I have not had a good experience with this treatment and finally got off of it due to weight gain and swealing, I was put on Metformin than made me sick at my stomach, then Januvia and it has worked with no side effects to date. I was asked did I care if I gained weight or did I mind a yuck stomach WELL great let me see where to I sign up for this great deal...THEY WILL TRY TO SELL YOU ON THE OLDER AND CHEAPER DRUG BEFORE THE UNVAIL JANUVIA. I hope you don't have to stay green on the old stand by. Actos helps a fatty liver I understand but to me the swealing was terrible and increased my blood pressure and oh yea then you get another pill....hope this helps!

Related Reading: fatty liver

Comment from: Maria0586, 35-44 on Treatment for 1-2 years (Patient) Published: June 02

I used ACTOS for about a little over a year. It kept my sugar down, but I gained around 80lbs and was so tired and felt so bad that I did not feel like doing anything much. My doctor and I had a talk that we agreed that I needed to be taken off the drug. I have been off of it for a few months now and I feel better and have lost 15lbs already.

Comment from: BARBIE357, 45-54 on Treatment for 1-6 months (Patient) Published: December 24

After the A1C test that includes holiday seasons, a 'nurse practitioner' who was 'acting DR'? pushed this pill on me (drug rep gave her boxes of samples) at first i became nervous and oddly agitated; i went back to see her - she told me 'that was a psych issue - go see a psych md' so i did; and she also passed the buck back to nurse prescribing it. so, i stayed on it and gained weight and stayed nervous and odd feeling for over six month; by the hot part of July in Kansas i found my feet swollen one night at bed time and was shocked by what i saw. was admitted to ER that night for edema four days and night of IV lasix i was able to go home. discontinued ACTOS! it was unsafe from the first pill! Also; now I have permanent edema- swelling in ankles; any time i try to get off another med I have been given; the edema kicks in and makes it hard to stop using that drug. After taking Lasix for several years- after that ER/hospital visit i stopped lasix and the swelling in my legs went down!! so lasix does not fix what ACTOS damaged! I DO NOT recommend using this medication for any reason. it will damage your body. I was not monitored by a proper doctor, but that seems secondary to what the actual drug did to me. No DR is going to know or advise what those of us who have experienced it can tell you. reading the similarities in stories will convince you of probable outcomes, for most using it. those who do use it, and can't say much- may be too sick to know the difference. find another way to lower your blood sugar- and A1C tests that include Thanksgiving and Christmas and are taken after that period of time lead doctors to over react and give out this kind of big pharma junk. read up on these things; your own life depends on it.

Related Reading: lasix


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations